Alert archive / New Mexico / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 331, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 21, 2024, 1:16 AM MDT for Harding County, Quay County, Union County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2024, 1:16 AM MDT (07:16 UTC)
- Expired
- Oct 21, 2024, 1:45 AM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harding County, NM, Quay County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 127 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514
WUUS55 KABQ 210716
SVRABQ
NMC021-037-059-210800-
/O.NEW.KABQ.SV.W.0331.241021T0716Z-241021T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
116 AM MDT Mon Oct 21 2024
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Northeastern Quay County in east central New Mexico...
East Central Harding County in northeastern New Mexico...
Southeastern Union County in northeastern New Mexico...
* Until 200 AM MDT.
* At 116 AM MDT, a severe thunderstorm was located 12 miles
southwest of Amistad, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Amistad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. Seek
shelter immediately inside a sturdy structure and stay away from
windows.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3563 10338 3576 10348 3611 10304 3572 10304
3559 10335
TIME...MOT...LOC 0716Z 228DEG 35KT 3577 10326
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Guyer2 follow-up statements
728
WWUS55 KABQ 210737
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
137 AM MDT Mon Oct 21 2024
NMC021-210747-
/O.CAN.KABQ.SV.W.0331.000000T0000Z-241021T0800Z/
Harding NM-
137 AM MDT Mon Oct 21 2024
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN QUAY
AND SOUTHEASTERN UNION COUNTIES...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3574 10333 3584 10337 3611 10304 3572 10304
3562 10328
TIME...MOT...LOC 0716Z 228DEG 35KT 3577 10325
$$
NMC037-059-210800-
/O.CON.KABQ.SV.W.0331.000000T0000Z-241021T0800Z/
Quay NM-Union NM-
137 AM MDT Mon Oct 21 2024
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 2 AM MDT FOR
NORTHEASTERN QUAY AND SOUTHEASTERN UNION COUNTIES...
At 137 AM MDT, a severe thunderstorm was located near Amistad,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Amistad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. Seek
shelter immediately inside a sturdy structure and stay away from
windows.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3574 10333 3584 10337 3611 10304 3572 10304
3562 10328
TIME...MOT...LOC 0716Z 228DEG 35KT 3577 10325
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Guyer548
WWUS55 KABQ 210745
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
145 AM MDT Mon Oct 21 2024
NMC037-059-210755-
/O.CAN.KABQ.SV.W.0331.000000T0000Z-241021T0800Z/
Quay NM-Union NM-
145 AM MDT Mon Oct 21 2024
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN QUAY
AND SOUTHEASTERN UNION COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail,
gusty winds, and heavy rain are still possible with this
thunderstorm.
&&
LAT...LON 3574 10333 3584 10337 3611 10304 3572 10304
3562 10328
TIME...MOT...LOC 0737Z 228DEG 35KT 3591 10307
$$
GuyerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 11:37 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 20, 11:37 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1137 PM MDT Sun Oct 20 2024 ...New AVIATION... .SYNOPSIS... Issued at 347 PM MDT Sun Oct 20 2024 Strong to severe storms are possible throughout the rest of the day Sunday, mainly focused in eastern and northeastern NM. Flash flooding is also a threat in areas with repeated rounds of storms and in areas that have received multiple inches of rain over the weekend, especially the Roswell area. The storm system causing the active weather will move out of the area on Monday, giving way to calm and dry conditions throughout the rest of the week, with temperatures climbing above late October average.&& .SHORT TERM... (This evening through Monday night) Issued at 347 PM MDT Sun Oct 20 2024 570 dam upper-level low, currently centered over far northeastern AZ, will bring us another 12 hours or so of active weather. However, it has finally begun moving definitively toward the northeast as troughing moving into the Pacific NW kicks the AZ low out. Models progs in good agreement that its center will be over east-central Colorado by late morning on Monday. The low continues pulling up somewhat richer moisture into NM east of the central mountain chain through this evening. Combined with the approach of colder temperatures aloft in the core of the low and associated steepening lapse rates and a 70-80 knot speed max at H25 maintaining deep-layer shear, severe thunderstorms are again a threat over much of eastern NM until late this evening. Main threats are large hail up to 2-inches in diameter and wind gusts up to 50-60 mph, though a brief tornado or two cannot be ruled out. Despite relatively fast storm motions of 25-35mph, training storms over the same areas may lead to instances of flash flooding, especially from over the HPCC burn area eastward toward the Texas state line. Latest PoP for the hard-hit Roswell area into this evening is in the 30-40% range. Another storm or two could affect them, but any additional amounts would most likely be in the 0.25- 0.50 inch range...hopefully low enough to not exacerbate the flooding situation. Have opted to keep the Chaves County plains, along with rest of the inherited Flash Flood Watch, intact with no changes. It is currently set to expire at 9 PM MDT for the HPCC vicinity and 3 AM for the remainder of eastern NM (except the Johnson/Raton mesas). An Areal Flood Warning remains in effect for the Roswell area as well, and is likely to be extended through much of the daylight hours until waters recede from last night's record-breaking rainfall and roads re-open. Short-term guidance in good agreement on the remaining convective and heavy rainfall portion of the forecast. On the winter weather side, another inch or so of snow may fall on the highest mountain peaks along the CO border, but impacts should be minimal. One additional forecast challenge overnight is freeze potential for the Northwest Plateau, which has yet to see a widespread freeze this season. NBM deterministic guidance seems to be skewing a bit toward the warmer side of the distribution, but prob guidance for Farmington/Aztec dipping below 32F is only around 50%. Some portions of the zone, for example, Rattlesnake and Shiprock, could well fall below freezing, but bottom line is that there just isn't enough confidence for a widespread freeze warning. For Monday, skies clear as flattening short-wave ridging aloft moves in. Should be an overall pleasant fall day, though with max temps 5- 10 degrees below normal across much of the state. Did nudge guidance temps down a bit over Chaves and DeBaca counties due to very wet soils there. Westerly component of the winds leads to some breeziness in the lee of the central mountains, especially in typically enhanced spots such as Clines Corners. Quiet weather continues Monday night, with low temps within a few degrees of seasonal norms. && .SHORT TERM... (This evening through Monday night) Issued at 347 PM MDT Sun Oct 20 2024 570 dam upper-level low, currently centered over far northeastern AZ, will bring us another 12 hours or so of active weather. However, it has finally begun moving definitively toward the northeast as troughing moving into the Pacific NW kicks the AZ low out. Models progs in good agreement that its center will be over east-central Colorado by late morning on Monday. The low continues pulling up somewhat richer moisture into NM east of the central mountain chain through this evening. Combined with the approach of colder temperatures aloft in the core of the low and associated steepening lapse rates and a 70-80 knot speed max at H25 maintaining deep-layer shear, severe thunderstorms are again a threat over much of eastern NM until late this evening. Main threats are large hail up to 2-inches in diameter and wind gusts up to 50-60 mph, though a brief tornado or two cannot be ruled out. Despite relatively fast storm motions of 25-35mph, training storms over the same areas may lead to instances of flash flooding, especially from over the HPCC burn area eastward toward the Texas state line. Latest PoP for the hard-hit Roswell area into this evening is in the 30-40% range. Another storm or two could affect them, but any additional amounts would most likely be in the 0.25- 0.50 inch range...hopefully low enough to not exacerbate the flooding situation. Have opted to keep the Chaves County plains, along with rest of the inherited Flash Flood Watch, intact with no changes. It is currently set to expire at 9 PM MDT for the HPCC vicinity and 3 AM for the remainder of eastern NM (except the Johnson/Raton mesas). An Areal Flood Warning remains in effect for the Roswell area as well, and is likely to be extended through much of the daylight hours until waters recede from last night's record-breaking rainfall and roads re-open. Short-term guidance in good agreement on the remaining convective and heavy rainfall portion of the forecast. On the winter weather side, another inch or so of snow may fall on the highest mountain peaks along the CO border, but impacts should be minimal. One additional forecast challenge overnight is freeze potential for the Northwest Plateau, which has yet to see a widespread freeze this season. NBM deterministic guidance seems to be skewing a bit toward the warmer side of the distribution, but prob guidance for Farmington/Aztec dipping below 32F is only around 50%. Some portions of the zone, for example, Rattlesnake and Shiprock, could well fall below freezing, but bottom line is that there just isn't enough confidence for a widespread freeze warning. For Monday, skies clear as flattening short-wave ridging aloft moves in. Should be an overall pleasant fall day, though with max temps 5- 10 degrees below normal across much of the state. Did nudge guidance temps down a bit over Chaves and DeBaca counties due to very wet soils there. Westerly component of the winds leads to some breeziness in the lee of the central mountains, especially in typically enhanced spots such as Clines Corners. Quiet weather continues Monday night, with low temps within a few degrees of seasonal norms. && .LONG TERM... (Tuesday through Saturday) Issued at 347 PM MDT Sun Oct 20 2024 Quiet weather will persist throughout the week and into the weekend. A 592-594dm 500mb high will park itself right over the Baja Peninsula beginning late Tuesday into Wednesday and will work to increase pressure heights over NM later into the week. Because of the higher heights, temperatures will be well above average for the extended forecast period, with consistent readings at 5-10F above climatology for late October. Our only source of deviation from this calm pattern is a weak backdoor front forecast to slide down the western Plains and into northeast NM Wednesday afternoon and evening, though no precipitation will be associated with it. Overall, a calm week and weekend is expected throughout the state. && .AVIATION... (06Z TAFS) Issued at 1134 PM MDT Sun Oct 20 2024 Lines of SHRA/TS over northeast NM will shift slowly east thru the overnight before exiting the area around sunrise. Some storms may become strong to severe with large hail and gusty winds the main threats. An area of MVFR low cigs in the wake of these storms will also clear from west to east thru sunrise. Much drier air moving in from the west Monday will bring VFR to all areas with clearing skies and light winds. && .FIRE WEATHER... Issued at 347 PM MDT Sun Oct 20 2024 No critical fire weather conditions are expected for the next seven days. As the current fall storm system moves out, drier air filters in, especially over the southwest mountains, where daily minimum relative humidity values fall to around 20 percent, beginning as soon as Monday afternoon. However, 20-foot wind speeds are forecast to remain below 10 mph in this area. Fine fuels over the eastern plains should show some green-up this week after widespread moderate to heavy rainfall this weekend. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 34 61 36 65 / 0 0 0 0 Dulce........................... 26 59 22 67 / 30 0 0 0 Cuba............................ 29 59 32 67 / 10 0 0 0 Gallup.......................... 24 64 24 69 / 0 0 0 0 El Morro........................ 29 62 34 69 / 0 0 0 0 Grants.......................... 27 66 27 71 / 0 0 0 0 Quemado......................... 29 66 31 73 / 0 0 0 0 Magdalena....................... 37 67 40 71 / 0 0 0 0 Datil........................... 31 66 36 71 / 0 0 0 0 Reserve......................... 28 75 29 78 / 0 0 0 0 Glenwood........................ 40 77 44 81 / 0 0 0 0 Chama........................... 26 55 27 63 / 50 0 0 0 Los Alamos...................... 37 59 42 65 / 50 0 0 0 Pecos........................... 35 60 39 67 / 70 0 0 0 Cerro/Questa.................... 31 57 34 64 / 80 0 0 0 Red River....................... 26 48 29 57 / 70 0 0 0 Angel Fire...................... 27 52 15 62 / 70 0 0 0 Taos............................ 30 60 28 66 / 70 0 0 0 Mora............................ 29 60 32 68 / 70 0 0 0 Espanola........................ 34 66 33 71 / 60 0 0 0 Santa Fe........................ 37 59 41 65 / 70 0 0 0 Santa Fe Airport................ 35 62 36 67 / 50 0 0 0 Albuquerque Foothills........... 43 66 46 71 / 20 0 0 0 Albuquerque Heights............. 40 67 42 72 / 10 0 0 0 Albuquerque Valley.............. 39 69 39 74 / 10 0 0 0 Albuquerque West Mesa........... 41 68 42 72 / 10 0 0 0 Belen........................... 37 69 35 73 / 10 0 0 0 Bernalillo...................... 39 69 40 73 / 20 0 0 0 Bosque Farms.................... 35 68 34 73 / 10 0 0 0 Corrales........................ 39 69 40 73 / 20 0 0 0 Los Lunas....................... 37 68 36 73 / 10 0 0 0 Placitas........................ 41 65 44 69 / 20 0 0 0 Rio Rancho...................... 40 68 42 72 / 20 0 0 0 Socorro......................... 42 74 44 77 / 0 0 0 0 Sandia Park/Cedar Crest......... 36 60 38 65 / 20 0 0 0 Tijeras......................... 37 62 41 68 / 20 0 0 0 Edgewood........................ 32 64 32 69 / 20 0 0 0 Moriarty/Estancia............... 28 64 26 70 / 20 0 0 0 Clines Corners.................. 35 61 37 67 / 40 0 0 0 Mountainair..................... 34 65 36 71 / 10 0 0 0 Gran Quivira.................... 36 65 36 72 / 10 0 0 0 Carrizozo....................... 44 71 44 76 / 5 0 0 0 Ruidoso......................... 42 67 43 72 / 10 0 0 0 Capulin......................... 38 62 39 67 / 80 0 0 0 Raton........................... 35 67 34 71 / 60 0 0 0 Springer........................ 35 68 32 71 / 60 0 0 0 Las Vegas....................... 35 66 35 70 / 70 0 0 0 Clayton......................... 50 70 46 74 / 80 0 0 0 Roy............................. 42 66 39 69 / 90 0 0 0 Conchas......................... 47 72 40 73 / 80 0 0 0 Santa Rosa...................... 44 66 41 71 / 70 0 0 0 Tucumcari....................... 51 73 41 76 / 80 0 0 0 Clovis.......................... 57 76 47 79 / 70 5 0 0 Portales........................ 58 77 47 79 / 60 5 0 0 Fort Sumner..................... 52 71 42 76 / 80 0 0 0 Roswell......................... 58 77 48 81 / 40 0 0 0 Picacho......................... 46 77 45 78 / 20 0 0 0 Elk............................. 45 78 42 80 / 20 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flood Watch until 3 AM MDT Monday for NMZ228-230>232-234. && SHORT TERM...53 LONG TERM....77 AVIATION...42
In the hours before
Local storm report, Oct 20, 8:19 PM MDT, 4 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
819 PM MDT Sun Oct 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM Flash Flood 1 ENE San Pablo 35.55N 105.38W
10/20/2024 San Miguel NM Trained Spotter
Multiple low water crossings along County
Road A19A are flooded with several inches of
water. Parts of San Pablo Creek and Tecolote
creek have overflown its banks in the
Mineral Hill area.
&&
NMPSpecial weather statement, Oct 20, 8:25 PM MDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
825 PM MDT Sun Oct 20 2024
NMZ215-228-210300-
Far Northeast Highlands NM-East Slopes Sangre de Cristo Mountains
NM-
825 PM MDT Sun Oct 20 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MORA AND SOUTH
CENTRAL COLFAX COUNTIES UNTIL 9 PM MDT...
At 825 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Wagon Mound, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Springer and Miami.
This includes Interstate 25 between Mile Markers 394 and 417.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Motorists can expect brief but sudden changes in visibility and
ponding of water on roadways as storms move through the area.
&&
LAT...LON 3615 10493 3650 10473 3633 10440 3597 10484
3604 10499
TIME...MOT...LOC 0224Z 210DEG 33KT 3608 10485
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
24Special weather statement, Oct 20, 8:27 PM MDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
827 PM MDT Sun Oct 20 2024
NMZ236-237-210300-
Roosevelt County NM-De Baca County NM-
827 PM MDT Sun Oct 20 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DE BACA AND
NORTHWESTERN ROOSEVELT COUNTIES UNTIL 9 PM MDT...
At 827 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Taiban, or 16 miles southeast of Fort Sumner,
moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Taiban and Tolar.
This includes Highway 60 between Mile Markers 339 and 352.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3450 10395 3454 10387 3422 10372 3417 10418
3433 10424
TIME...MOT...LOC 0226Z 253DEG 22KT 3426 10411
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
24Special weather statement, Oct 20, 9:07 PM MDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
907 PM MDT Sun Oct 20 2024
NMZ233-237-210330-
Guadalupe County NM-De Baca County NM-
907 PM MDT Sun Oct 20 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL GUADALUPE AND
NORTH CENTRAL DE BACA COUNTIES UNTIL 930 PM MDT...
At 907 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Sumner Lake State Park, or 17 miles north of Fort
Sumner, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Sumner Lake State Park and Sumner Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3460 10445 3468 10457 3508 10413 3469 10413
3456 10438
TIME...MOT...LOC 0307Z 234DEG 27KT 3471 10434
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
24Special weather statement, Oct 20, 9:27 PM MDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
927 PM MDT Sun Oct 20 2024
NMZ228-210400-
Far Northeast Highlands NM-
927 PM MDT Sun Oct 20 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MORA AND
SOUTHEASTERN COLFAX COUNTIES UNTIL 10 PM MDT...
At 927 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Springer, moving northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Abbott.
This includes Interstate 25 between Mile Markers 401 and 405.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3644 10439 3642 10428 3639 10425 3640 10420
3638 10411 3622 10437 3622 10443 3618 10444
3611 10455 3622 10470
TIME...MOT...LOC 0327Z 222DEG 47KT 3625 10452
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH
16Special weather statement, Oct 20, 10:41 PM MDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1041 PM MDT Sun Oct 20 2024
NMZ232-233-210515-
Guadalupe County NM-Eastern San Miguel County NM-
1041 PM MDT Sun Oct 20 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GUADALUPE AND
SOUTHEASTERN SAN MIGUEL COUNTIES UNTIL 1115 PM MDT...
At 1041 PM MDT, Doppler radar was tracking a strong thunderstorm
near Newkirk, or 27 miles northeast of Santa Rosa, moving northeast
at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Newkirk and Cuervo.
This includes the following highways...
Interstate 40 between Mile Markers 286 and 305.
State Road 104 between Mile Markers 77 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Motorists can expect brief but sudden changes in visibility and
ponding of water on roadways as storms move through the area.
&&
LAT...LON 3522 10432 3541 10412 3528 10389 3520 10399
3514 10412 3510 10413 3493 10435 3502 10453
TIME...MOT...LOC 0440Z 222DEG 27KT 3512 10427
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
16The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 6:04 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 41 min |
| Oct 20, 6:07 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 6 hr |
| Oct 20, 6:09 PM MDT | Special Weather Statement | ABQ | Colfax | 51 min |
| Oct 20, 6:25 PM MDT | Special Weather Statement | ABQ | Curry | 35 min |
| Oct 20, 6:31 PM MDT | Flash Flood Warning | ABQ | Colfax, Mora | 5 hr |
| Oct 20, 6:36 PM MDT | Special Weather Statement | ABQ | Los Alamos, Taos | 24 min |
| Oct 20, 6:41 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 49 min |
| Oct 20, 6:44 PM MDT | Special Weather Statement | ABQ | Mora | 46 min |
| Oct 20, 6:48 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Lincoln | 27 min |
| Oct 20, 7:07 PM MDT | Special Weather Statement | ABQ | Curry | 23 min |
| Oct 20, 7:16 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 44 min |
| Oct 20, 7:19 PM MDT | Flash Flood Warning | ABQ | Colfax, Union | 5 hr |
| Oct 20, 7:21 PM MDT | Special Weather Statement | ABQ | Santa Fe | 24 min |
| Oct 20, 7:29 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 31 min |
| Oct 20, 7:30 PM MDT | Special Weather Statement | ABQ | Curry | 30 min |
| Oct 20, 7:35 PM MDT | Special Weather Statement | ABQ | Mora | 25 min |
| Oct 20, 7:56 PM MDT | Special Weather Statement | ABQ | De Baca | 34 min |
| Oct 20, 7:59 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 31 min |
| Oct 20, 8:02 PM MDT | Special Weather Statement | ABQ | Santa Fe | 28 min |
| Oct 20, 8:11 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 34 min |
| Oct 20, 8:22 PM MDT | Flash Flood Warning | ABQ | Mora, San Miguel | 4 hr |
| Oct 20, 8:25 PM MDT | Special Weather Statement | ABQ | Mora | 35 min |
| Oct 20, 8:27 PM MDT | Special Weather Statement | ABQ | De Baca | 33 min |
| Oct 20, 8:29 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 46 min |
| Oct 20, 8:36 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 39 min |
| Oct 20, 8:40 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 35 min |
| Oct 20, 8:45 PM MDT | Flash Flood Warning | ABQ | De Baca | 3 hr |
| Oct 20, 9:07 PM MDT | Special Weather Statement | ABQ | Guadalupe | 23 min |
| Oct 20, 9:12 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 48 min |
| Oct 20, 9:15 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 30 min |
| Oct 20, 9:27 PM MDT | Special Weather Statement | ABQ | Colfax | 33 min |
| Oct 20, 9:31 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Quay | 44 min |
| Oct 20, 9:38 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 22 min |
| Oct 20, 9:45 PM MDT | Flash Flood Warning | ABQ | Mora | 3 hr |
| Oct 20, 10:14 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 46 min |
| Oct 20, 10:41 PM MDT | Special Weather Statement | ABQ | 34 min | |
| Oct 20, 10:46 PM MDT | Flash Flood Warning | ABQ | Quay | 3 hr |
| Oct 20, 10:59 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 46 min |
| Oct 20, 11:44 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 31 min |
| Oct 21, 6:25 AM MDT | River Flood Advisory | ABQ | Chaves | 8 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.